MAUDE Adverse Event Report: COOK INC MELKER EMERGENCY CUFFED CRICOTHYROTOMY CATHETER SET; BWC NEEDLE, EMERGENCY AIRWAY

COOK INC MELKER EMERGENCY CUFFED CRICOTHYROTOMY CATHETER SET; BWC NEEDLE, EMERGENCY AIRWAY
Model Number G29432
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/21/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol cap(b)(6), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
It was reported that while the melker emergency cuffed cricothyrotomy catheter set was being used, the plastic part of the catheter introducer needle kinked, and the wire guide could not get through it.The procedure was successfully completed with a bronchoscope, and there were no injuries or additional procedures.

Brand Name
MELKER EMERGENCY CUFFED CRICOTHYROTOMY CATHETER SET
Common Device Name
BWC NEEDLE, EMERGENCY AIRWAY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7374733
Report Number1820334-2018-00875
Device Sequence Number1426574
Product Code BWC
UDI-Device Identifier00827002294325
UDI-Public(01)00827002294325(17)180223(10)5670385
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG29432
Device Catalogue NumberC-TCCSB-500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight60